Format

Send to

Choose Destination
Expert Rev Anti Infect Ther. 2012 Apr;10(4):475-86. doi: 10.1586/eri.12.13.

Cutaneous adverse drug reactions to anti-tuberculosis drugs: state of the art and into the future.

Author information

1
Division of Dermatology, Department of Medicine, University of Cape Town, Western Cape, South Africa.

Abstract

First- and second-line anti-tuberculosis drugs are associated with a diverse presentation of cutaneous adverse drug reactions (CADR), ranging from mild to life threatening. An individual drug can cause multiple types of CADR, and a specific type of CADR can be due to any anti-tuberculosis drug, which can make the management of tuberculosis (TB) following CADR challenging. The higher incidence of TB and CADR in HIV-infected persons makes TB-associated CADR a burgeoning problem for clinicians, particularly in high HIV-prevalence settings. This review discusses the pathogenesis, epidemiology, clinical presentation, diagnosis and management of TB-associated CADR. Clinical controversies including its impact on treatment outcomes, challenges in restarting optimal anti-tuberculosis therapy and the timing of highly active antiretroviral therapy initiation in those with HIV coinfection are also discussed. Finally, gaps in the current knowledge of TB-associated CADR have been identified and a research agenda has been proposed.

PMID:
22512756
DOI:
10.1586/eri.12.13
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center